Discussion in 'Mental Health Disorders' started by Mama_Pills, May 21, 2010.

Thread Status:
Not open for further replies.
  1. Mama_Pills

    Mama_Pills Well-Known Member

    Was just put on Lexapro and I took my first half-dosage tonight. I've never taken medication before. I'm freaking myself out because I'm deathly afraid of vomitting and they told me it would make me nauseous. I'm not sure if I'm making the nausea up in my head or if I'm actually nauseous. Anyone with experience?
  2. lachrymose27

    lachrymose27 Well-Known Member

    i didn't feel nauseous the times i took it, its just a possible symptom. i guess they should of said "it may make you nauseous"
  3. Memorical

    Memorical Member

    Hey there, LaLaManfr0. :)

    I haven't taken Lexapro before (only on Fluoxetine, started a week ago), but I'd completely suggest that you don't worry yourself about it. Worry will put things in your head and make it completely worse. Take whatever happens as it happens, because I was worried as hell when I first started taking mine. I was conscious of every single feeling I felt, nearly *waiting* for something to happen. I felt sort of like a bomb because I was so scared I might suddenly turn suicidal and such, like I was warned about.

    Just try not to think too much about it. I know it's easier done than said, but if you will feel nauseous and ultimately end up throwing up, then that will be what happens, and it'll all be over before you know it.

    Hold in there. :) *huggles*
  4. BelovedDreamer

    BelovedDreamer Well-Known Member

    I've taken it for years, and I have a handful of friends who have also been on Lexapro. None of us have ever had the nausea issue. I have found it to be extremely low on side-effects in general. Of course, that doesn't preclude your feeling nausea. It'll be okay though, even if you do experience nausea. Grab a bucket just in case, try to think calm thoughts, and rest assured that everything will eventually pass and you will be okay.
  5. Mama_Pills

    Mama_Pills Well-Known Member

    I've been on half-dosage for about 4 days now, and I don't feel anything ... and I mean nothing ... not even, like, better, or anything, but I've only been on it four days and they said it could take up to 2 weeks for me to actually feel anything. I guess I'm just looking for something to happen because I've never done medication before.

    But this whole week has been a 'good week', and it just so happens that it's when I'm starting medication. I'm so afraid that I've been making my depression up and just wanted meds and now that I have them I'm making up being fine. I haven't cried or felt genuinely sad in almost 5 days. I'm so so so scared that I actually am just doing it for attention like everyone keeps saying I am. I'm so confused. :(

    I don't like worrying if I'm as big of a liar and a fake that everyone says I am.
  6. alison

    alison Well-Known Member

    Yea.. 4 days is too short to notice any positive effects. Although the lack of side effects is awesome!

    I've been on lexapro for a little while now (a few months now I guess) and I haven't really noticed anything. No side effects though - I passed out once while on it, but I think it was a different drug I was on + being dehydrated. I hope it works for you.

    I don't think you're making your depression up. I'm constantly convinced I'm making my own depression up too, I actually think its relatively common. It's a hard diagnosis to accept when you're so wrapped up in it.
  7. sinnssykdom

    sinnssykdom Banned Member

    I've been on Lexapro before... it didn't do a whole a lot for me but hopefully it helps for you. :) I actually still have a stash of it somewhere...
  8. Nox Immortalis

    Nox Immortalis Well-Known Member

    I'm on it. Only makes me feels tiny bit sick sometimes
  9. houseofcards

    houseofcards Well-Known Member

    I've been on it since February and it hasn't made me dizzy or puke yet, it only made my tiredness WAY worse, but I have CFS so i'm tired 24/7 anyways. As for it working, it took maybe a month to give me the full effect.
Thread Status:
Not open for further replies.